Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 22, NWS Norman, OK

April 18, 2016Jefferson County, Love County, Oklahoma; Clay County, Montague County, Texas

NWS Norman, OK issued this river flood warning at Apr 18, 2016, 2:04 PM CDT for Jefferson County, Love County, Oklahoma; Clay County, Montague County, Texas. It took effect at Apr 19, 2016, 7:00 AM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Apr 18, 2016, 2:04 PM CDT (19:04 UTC)
In effect from
Apr 19, 2016, 7:00 AM CDT
Expired
Apr 20, 2016, 4:00 PM CDT
In force
33 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, OK, Love County, OK, Clay County, TX, Montague County, TX

The radar

The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River near Terral (TRLO2).

Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

848 
WGUS44 KOUN 181905
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CDT MON APR 18 2016

OKC067-085-TXC077-337-190704-
/O.NEW.KOUN.FL.W.0022.160419T1200Z-160420T2100Z/
/TRLO2.1.ER.160419T1200Z.160419T1800Z.160420T1500Z.NO/
204 PM CDT MON APR 18 2016

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Red River near Terral. 
  
* from Tuesday morning to Wednesday afternoon...or until the warning
  is cancelled. 
  
* At 1:00 PM Monday the stage was 17.8 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 22.0 feet. 
  
* Forecast...The Red River will rise above flood stage mid Tuesday 
  morning and crest near 22.5 feet early Tuesday afternoon. The Red 
  River will fall below flood stage late Wednesday morning. 
  
* Impact...At 23.0 feet...Crop and range lands...pecan groves and 
  rural roads are affected.  Agricultural levees begin to overtop 
  when the river stages rise above 23 feet. Though not flooded...
  some areas at the edge of the flood plain may be isolated by high 
  water in side channels. Bottomlands near Charlie Texas begin to 
  flood several hours before the crest reaches Terral Oklahoma...
  with flooding reaching the Illinois bend area near Leon Oklahoma 
  several hours later.
  
 
&&
 
LAT...LON 3419 9805 3406 9815 3388 9813 3379 9748
      3400 9748 3403 9793

$$

OKC085-TXC097-190703-
/O.EXT.KOUN.FL.W.0015.160418T2251Z-160422T2145Z/
/GSVT2.3.ER.160418T2251Z.160420T0000Z.160422T1545Z.NO/
204 PM CDT MON APR 18 2016

...Forecast flooding increased from Moderate to Major severity...
 
The Flood Warning continues for 
 The Red River near Gainesville. 

* from this afternoon to Friday afternoon...or until the warning is 
  cancelled. 
  
* At 1:30 PM Monday the stage was 19.2 feet. 
  
* Major flooding is forecast. 
  
* Flood stage is 25.0 feet. 
  
* Forecast...The Red River will rise above flood stage late Monday 
  afternoon and crest near 34.5 feet Tuesday evening. The Red River 
  will fall below flood stage late Friday morning. 
  
* Impact...At 35.0 feet...Crop and range lands...pecan groves...oil
  wells...and rural roads are flooded or isolated. Low-lying 
  fields...upstream in western Love County in Oklahoma...and Cooke 
  County in Texas...experience overflows several hours before the 
  crest reaches the Interstate Highway I-35 crossing north of 
  Gainesville. Sandpit operations area affected. Livestock and other 
  property should be removed to places which are at least 10 feet 
  higher than nearby river banks to avoid being stranded.
  
 
&&
 
LAT...LON 3379 9748 3400 9748 3395 9719 3398 9704
      3380 9698 3367 9710

$$
5 follow-up statements
179 
WGUS84 KOUN 190148
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
848 PM CDT MON APR 18 2016

OKC067-085-TXC077-337-190948-
/O.EXT.KOUN.FL.W.0022.160419T1700Z-160420T0800Z/
/TRLO2.1.ER.160419T1700Z.160419T1800Z.160420T0200Z.NO/
848 PM CDT MON APR 18 2016

The Flood Warning continues for
  The Red River near Terral. 
  
* from Tuesday afternoon to late Tuesday night...or until the 
  warning is cancelled. 
  
* At  8:00 PM Monday the stage was 18.7 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 22.0 feet. 
  
* Forecast...The Red River will rise above flood stage early Tuesday 
  afternoon and crest near 22.1 feet early Tuesday afternoon. The Red
  River will fall below flood stage late Tuesday evening. 
  
* Impact...At 22.0 feet...Crop and range lands...pecan groves and 
  rural roads are affected. Weak points in agricultural levees may be
  overtopped. Though not flooded...some low-lying areas near the 
  river may be isolated by high water in side channels. Bottomlands 
  near Charlie Texas begin to flood several hours before the crest 
  approaches the Terral Oklahoma area. The flood crest reaches the 
  Illinois bend area near Leon Oklahoma several hours later.
  
 
&&
 
LAT...LON 3419 9805 3406 9815 3388 9813 3379 9748
      3400 9748 3403 9793

$$
029 
WGUS84 KOUN 190740
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
240 AM CDT TUE APR 19 2016

OKC067-085-TXC077-337-191540-
/O.EXT.KOUN.FL.W.0022.160420T0000Z-160420T0600Z/
/TRLO2.1.ER.160420T0000Z.160420T0000Z.160420T0000Z.NO/
240 AM CDT TUE APR 19 2016

The Flood Warning continues for
  The Red River near Terral. 
  
* from this evening to late tonight...or until the warning is 
  cancelled. 
  
* At 2:00 AM Tuesday the stage was 19.3 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 22.0 feet. 
  
* Forecast...The Red River is forecast to crest near 22.0 feet 
  Tuesday evening. 
  
* Impact...At 22.0 feet...Crop and range lands...pecan groves and 
  rural roads are affected. Weak points in agricultural levees may be
  overtopped. Though not flooded...some low-lying areas near the 
  river may be isolated by high water in side channels. Bottomlands 
  near Charlie Texas begin to flood several hours before the crest 
  approaches the Terral Oklahoma area. The flood crest reaches the 
  Illinois bend area near Leon Oklahoma several hours later.
  
 
&&
 
LAT...LON 3419 9805 3406 9815 3388 9813 3379 9748
      3400 9748 3403 9793

$$
056 
WGUS84 KOUN 191329
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
829 AM CDT TUE APR 19 2016

OKC067-085-TXC077-337-192129-
/O.EXT.KOUN.FL.W.0022.160421T0200Z-160422T1800Z/
/TRLO2.1.ER.160421T0200Z.160421T1800Z.160422T1200Z.NO/
829 AM CDT TUE APR 19 2016

...Flood Warning extended until Friday afternoon...
 
The Flood Warning continues for
  The Red River near Terral. 
  
* from Wednesday evening to Friday afternoon...or until the warning 
  is cancelled. 
  
* At 8:00 AM Tuesday the stage was 20.1 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 22.0 feet. 
  
* Forecast...The Red River will rise above flood stage late Wednesday
  evening and crest near 22.5 feet early Thursday afternoon. The Red 
  River will fall below flood stage mid Friday morning. 
  
* Impact...At 23.0 feet...Crop and range lands...pecan groves and 
  rural roads are affected.  Agricultural levees begin to overtop 
  when the river stages rise above 23 feet. Though not flooded...
  some areas at the edge of the flood plain may be isolated by high 
  water in side channels. Bottomlands near Charlie Texas begin to 
  flood several hours before the crest reaches Terral Oklahoma...
  with flooding reaching the Illinois bend area near Leon Oklahoma 
  several hours later.
  
 
&&
 
LAT...LON 3419 9805 3406 9815 3388 9813 3379 9748
      3400 9748 3403 9793

$$

OKC085-TXC097-192128-
/O.EXT.KOUN.FL.W.0015.000000T0000Z-000000T0000Z/
/GSVT2.2.ER.160419T0255Z.160422T0600Z.000000T0000Z.NO/
829 AM CDT TUE APR 19 2016

...Flood Warning extended until further notice...
 
The Flood Warning continues for
  The Red River near Gainesville. 
  
* until further notice...or until the warning is cancelled. 
  
* At 7:30 AM Tuesday the stage was 27.7 feet. 
  
* Minor flooding is occurring and Moderate flooding is forecast. 
  
* Flood stage is 25.0 feet. 
  
* Forecast...The Red River will continue rising and crest near 30.5 
  feet early Friday morning. 
  
* Impact...At 31.0 feet...Crop and range lands...pecan groves...oil
  wells...and rural roads are flooded or isolated. Low-lying 
  fields...upstream in western Love County in Oklahoma...and Cooke 
  County in Texas...experience overflows several hours before the 
  crest reaches the Interstate Highway I-35 crossing north of 
  Gainesville. Sandpit operations area affected. Livestock and other 
  property should be removed to places which are at least 6 feet 
  higher than nearby river banks to avoid being stranded.
  
 
&&
 
LAT...LON 3379 9748 3400 9748 3395 9719 3398 9704
      3380 9698 3367 9710

$$
964 
WGUS84 KOUN 191924
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT TUE APR 19 2016

OKC067-085-TXC077-337-200323-
/O.EXT.KOUN.FL.W.0022.160420T1630Z-160423T0600Z/
/TRLO2.1.ER.160420T1630Z.160421T1800Z.160423T0000Z.NO/
223 PM CDT TUE APR 19 2016

...Flood Warning extended until late Friday night...
 
The Flood Warning continues for
  The Red River near Terral. 
  
* from Wednesday morning to late Friday night...or until the warning
  is cancelled. 
  
* At 2:00 PM Tuesday the stage was 20.7 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 22.0 feet. 
  
* Forecast...The Red River will rise above flood stage late Wednesday
  morning and crest near 22.5 feet early Thursday afternoon. The Red 
  River will fall below flood stage Friday evening. 
  
* Impact...At 23.0 feet...Crop and range lands...pecan groves and 
  rural roads are affected.  Agricultural levees begin to overtop 
  when the river stages rise above 23 feet. Though not flooded...
  some areas at the edge of the flood plain may be isolated by high 
  water in side channels. Bottomlands near Charlie Texas begin to 
  flood several hours before the crest reaches Terral Oklahoma...
  with flooding reaching the Illinois bend area near Leon Oklahoma 
  several hours later.
  
 
&&
 
LAT...LON 3419 9805 3406 9815 3388 9813 3379 9748
      3400 9748 3403 9793

$$

OKC085-TXC097-200322-
/O.CON.KOUN.FL.W.0015.000000T0000Z-000000T0000Z/
/GSVT2.2.ER.160419T0255Z.160422T0600Z.000000T0000Z.NO/
223 PM CDT TUE APR 19 2016

The Flood Warning continues for
  The Red River near Gainesville. 
  
* until further notice...or until the warning is cancelled. 
  
* At 1:30 PM Tuesday the stage was 28.5 feet. 
  
* Moderate flooding is occurring and Moderate flooding is forecast. 
  
* Flood stage is 25.0 feet. 
  
* Forecast...The Red River will continue rising and crest near 30.5 
  feet early Friday morning. 
  
* Impact...At 31.0 feet...Crop and range lands...pecan groves...oil
  wells...and rural roads are flooded or isolated. Low-lying 
  fields...upstream in western Love County in Oklahoma...and Cooke 
  County in Texas...experience overflows several hours before the 
  crest reaches the Interstate Highway I-35 crossing north of 
  Gainesville. Sandpit operations area affected. Livestock and other 
  property should be removed to places which are at least 6 feet 
  higher than nearby river banks to avoid being stranded.
  
 
&&
 
LAT...LON 3379 9748 3400 9748 3395 9719 3398 9704
      3380 9698 3367 9710

$$
209 
WGUS84 KOUN 200116
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
816 PM CDT TUE APR 19 2016

OKC067-085-TXC077-337-200146-
/O.CAN.KOUN.FL.W.0022.000000T0000Z-160423T0600Z/
/TRLO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
816 PM CDT TUE APR 19 2016

The Flood Warning is cancelled for
  The Red River near Terral. 
  
* At 8 PM Tuesday the stage was 20.3 feet.
  
* Flood stage is 22.0 feet.
  
* Forecast: The Red River has fallen below flood stage and is forecast
  to continue to fall. This will be the last statement for this 
  location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Apr 18, 12:10 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 18, 12:10 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CDT MON APR 18 2016

.AVIATION...
CEILINGS SHOULD CONTINUE TO LIFT OVER THE NEXT FEW
HOURS...BRINGING ALL SITES TO VFR LEVELS BY LATE AFTERNOON.
KOKC...KOUN...KLAW...AND KSPS HAVE BEEN SLOWER TO LIFT BECAUSE OF
SOME INSULATING CIRRUS. MAY SEE SOME MVFR TO POSSIBLY IFR
CEILINGS AGAIN OVERNIGHT AT SOUTHERN AND EASTERN SITES.

DAY

&&

.PREV DISCUSSION... /ISSUED 1155 AM CDT MON APR 18 2016/

UPDATE...
ADJUSTMENTS TO POPS FIRST FEW PERIODS.

DISCUSSION...
WILL KEEP MENTION OF ISOLATED OR SCATTERED LIGHT RAIN SHOWERS
THROUGH THE AFTERNOON AS NEXT IN A SERIES OF S/WVS PROGRESSES
EAST-NORTHEAST FROM SOUTHWEST TEXAS. TRAILING S/WV STILL PROGD TO
MOVE ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS THIS EVENING AND
OVERNIGHT AND HELP TO INCREASE COVERAGE AND INTENSITY OF RAIN
MAINLY SOUTH AND EAST OF I-44. A FEW WEAK/BRIEF THUNDERSTORMS MAY
OCCUR AS WELL. OTHER THAN ADJUSTING POPS...LITTLE OTHER CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  53  72  53 /  20  30  40  40
HOBART OK         67  50  72  51 /  20  20  20  40
WICHITA FALLS TX  69  54  73  55 /  30  30  40  40
GAGE OK           65  43  69  47 /   0  10  40  30
PONCA CITY OK     67  49  72  51 /  20  30  30  40
DURANT OK         69  61  73  59 /  50  60  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/04/14
Hazardous weather outlook, Apr 18, 1:06 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CDT MON APR 18 2016

OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
106 PM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.RIVER FLOODING...
HEAVY RAINFALL SATURDAY AND SUNDAY HAS PUSHED SEVERAL RIVERS IN
SOUTHERN OKLAHOMA AND NORTHERN TEXAS INTO FLOOD. DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD...AND CERTAINLY DO NOT DRIVE
AROUND BARRICADES.

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.RIVER FLOODING...
MANY RIVERS ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS WILL
LIKELY REMAIN IN FLOOD THROUGH WEDNESDAY.

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY AND WEDNESDAY. STRONG
TO SEVERE STORMS ARE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS ON WEDNESDAY.

MAINLY DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY...BEFORE
THUNDERSTORM CHANCES RETURN LATE IN THE WEEKEND.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:54 PM CDTAreal Flood AdvisoryOUNJefferson3 hr
Apr 17, 8:59 PM CDTRiver Flood WarningOUNCarter, Johnston, Murray4 days
Apr 17, 9:12 PM CDTFlash Flood WarningOUNCarter, Jefferson, Love, Murray, Stephens5 hr
Apr 17, 10:27 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, McClain, Murray, Pottawatomie4 hr
Apr 17, 11:52 PM CDTFlash Flood WarningOUNCleveland, Garvin, McClain, Murray, Pontotoc, Pottawatomie and 1 more3 hr
Apr 18, 12:33 AM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie3 hr
Apr 18, 12:43 AM CDTAreal Flood AdvisoryOUNCarter, Hughes, Johnston, Murray, Pontotoc, Seminole3 hr
Apr 18, 1:06 AM CDTRiver Flood WarningOUNPottawatomie, Seminole17 hr
Apr 18, 2:23 AM CDTRiver Flood WarningOUNCarter, Garvin, Murray12 hr
Apr 18, 12:16 PM CDTAreal Flood WarningOUNCarter, Garvin, Jefferson, Love, McClain, Murray and 3 more6 hr

Nearby

River Flood Warnings in Oklahoma, 2016River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.